Thunderstorm Wind, Warrick
- When
- May 24, 10:23 PM CST
- Where
- Warrick County, Newburgh
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.950, -87.417
Large tree limbs were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 24, 9:10 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1010 PM CDT WED MAY 24 2006 .UPDATE... ONGOING CONVECTION IN THE NRN HALF OF THE FCST AREA WAS SHOWING A SLOW WEAKENING TREND AS THE BOUNDARY LAYER COOLED. IT WAS DIFFICULT TO GET LARGE HAIL THIS EVENING OUT OF STORMS WITH ELEVATED HIGH DBZ CORES...AND IT WILL LIKELY GET TOUGHER TOWARD THE END OF THE WATCH WHICH IS EXPECTED TO EXPIRE AT 06Z. UPDATED GRIDS/ZONES FOR HIGH POPS IN NRN HALF TO ACCOUNT FOR CONVECTION CONTINUING ALONG A MID LEVEL JET. AS NEW CONVECTION CONTINUES TO DEVELOP TO THE WEST...THE ENTIRE CONVECTION AREA SHOULD SLOWLY MOVE EAST THROUGH THE NIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 433 AM CDT WED MAY 24 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-250945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 433 AM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WIND GUSTS. ISOLATED LARGE HAIL IS POSSIBLE. CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MISSOURI THIS AFTERNOON AND EVENING...THEN MOVE EAST ACROSS THE LOWER OHIO VALLEY TONIGHT. AS THE STORMS MOVE INTO WESTERN KENTUCKY AND SOUTHWEST INDIANA TONIGHT...THEY MAY WEAKEN SOMEWHAT AS THEY ENCOUNTER MORE STABLE AIR. THEREFORE...THE RISK OF SEVERE WEATHER IS HIGHER OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH THURSDAY EVENING. THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. THE RISK OF SEVERE STORMS IS MAINLY DURING THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO FORM ALONG A WEAK COLD FRONT AS IT CROSSES SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IN THE AFTERNOON. THESE STORMS WILL ACCOMPANY THE FRONT ACROSS WESTERN KENTUCKY AND SOUTHWEST INDIANA INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME THIS AFTERNOON THROUGH THURSDAY EVENING. MY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 E PINCKNEYVILLE 38.08N 89.29W
05/24/2006 M0.88 INCH PERRY IL EMERGENCY MNGR
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1119 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
05/24/2006 M61 MPH VANDERBURGH IN ASOS
&&
SMITTYThe Evansville,IN radar (KVWX), 44 km away, was scanning. The volume nearest the first event began at 04:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507819.